Out of the boot and into the
What I love about Nurse M is that she called back rather quickly asking when my lunch break was and tells me 'come on in.' She looked at her schedule and called back a few minutes later to apolgize that she had been booked to the gills. Now I'm seeing her on Tuesday afternoon. In the interim, the ankle is slathered in diaper rash cream to keep the itching at bay. I smell oh-so nice. Blech.
The RSD spikes got bad, so I took a Vicodin at work. I thought I'd be fine, I'd been nibbling on breakfast off and on, so I had food in the belly. What I hadn't realized is that 1.I took a full tablet-during the day I'd been taking half tabs because the pain hadn't been so bad (today it was) and 2.Those tabs weren't the 5-500's we'd left off with, but 7.5-750.
I was helping some very nice customers and all of a sudden, I was weak, dizzy and getting the shakes as if I was going into sugar shock. WTF?!?! It was very scary and I worried about what might have caused it. (I am NOT adding diabetes to my list of crap to deal with, thankyouverymuch)
Twenty minutes later, while sitting in the office with my boss, I looked down in my bag and saw the pill bottle. O I C ! Those are the old dosage from the worst of the leg pain. Guess Nurse M figures if I'd called for pain meds, I'm really hurting and should get the heavy duty crap. At least it'll be good for a laugh tomorrow.
So I've been doing some research online lately. Trying to find out more about that valve transplant and what exactly is causing this crap. I found that all of my issues are classified under the umbrella of Post Thrombotic Syndrome.
Definition of Post-thrombotic syndrome
Post-thrombotic syndrome: The complications that may follow deep vein thrombosis (DVT). The complications after DVT may include persistent edema (swelling), pain, purpura (bleeding into the skin), increased skin pigmentation, eczematoid (eczema-like) dermatitis, pruritus (itchiness), ulceration, and cellulitis (bacterial infection just below the skin). All of these complications result from the impaired return of blood through the veins of the lower leg to the heart. Also called the postphlebitic syndrome.
The bolded items are the things I have or have had. I've got all but two, and the jury is out on one of those! Here's another thing with those all important small percentages.
Post Thrombotic Syndrome, a late complication of DVT is the most common—occurring in up to two-thirds of patients. Possible signs and symptoms are pain, edema (accumulation of fluid), hyperpigmentation (increase in skin color), and skin ulceration. Severe manifestations and ulceration occur in 7–23% and 4–6%, respectively, of people with DVT.
Hi? Remember me, the 2% girl? The person who has to be in the small group of freaks% At least now I've graduated to being a 4% girl, but of that 4%, I may be in the 2% who needs a valve graft. (Quick-what's 2% of that 4%, because for a moment I was happy to be a 4% girl, only to realize I'm .08% girl. Shit.)
It frustrates me to no end that I can't find an easy solution to this crap, that I take off the boot and it's not healed. Then again, I'm seeking answers, I am not sitting here, giving up on living like others I see with easier to treat health issues.
Yes, it's late, I'm fried and I'm rambling. I figured I'm learning a lot in the journey towards healing, I might as well share.